Thunderstorm Wind, Broadwater
- When
- July 11, 5:35 PM MST
- Where
- Broadwater County, 2 mi NW of Winston
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.450, -111.817
A severe thunderstorm produced an estimated wind gust to 80 mph at Winston 2NW.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced an estimated wind gust to 80 mph at Winston 2NW.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 11, 1:42 PM MST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MDT TUE JUL 11 2006 .DISCUSSION... TONIGHT THROUGH THURSDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE PERIOD. WEAK EMBEDDED SHORT WAVE TROUGHS WILL PERIODICALLY PASS THROUGH THE AREA. ONE SUCH TROUGH WILL BRING SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND PORTIONS OF THE PLAINS THIS EVENING. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS. ANOTHER WAVE WILL BRING SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON AND EVENING TO MAINLY THE SOUTHWEST MOUNTAINS. BRISK WEST TO SOUTHWEST WINDS ARE EXPECTED OVER THE PLAINS DURING THE DAYTIME HOURS. WITH RATHER LOW AFTERNOON RELATIVE HUMIDITIES EXPECTED...WILL KEEP FIRE WEATHER WATCH GOING FOR FIRE WEATHER ZONES 113 AND 115. WITH THURSDAY LOOKING WINDY OVER MOST OF THE PLAINS...WILL ALSO ISSUE A FIRE WEATHER WATCH FOR ALL OF THE PLAINS. TEMPERATURES THROUGH THE PERIOD WILL CONTINUE TO BE ABOVE NORMAL. SCHAUMANN THURSDAY NIGHT THROUGH TUESDAY...A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BECOME ANCHORED OVER THE CENTRAL ROCKIES THROUGH AT LEAST THIS WEEKEND...PROVIDING VERY WARM AND CONTINUED DRY CONDITIONS THROUGH THE PERIOD. ORIENTATION OF THE RIDGE IN THIS PATTERN WILL NOT FAVOR MUCH IN THE WAY OF MONSOONAL MOISTURE TO AFFECT THE REGION...HOWEVER CANNOT RULE OUT AN ISOLATED LATE DAY THUNDERSTORM ACROSS SOME OF THE HIGHER TERRAIN OF SW MT THROUGH THE WEEKEND. BY EARLY NEXT WEEK...THE RIDGE MAY PROGRESS EASTWARD SOME...AND ALLOW FOR A SLIGHT INCREASE IN MOISTURE OVER CENTRAL AND SW ZONES. OTHERWISE...DRY CONDITIONS WILL PREVAIL WITH WELL ABOVE AVERAGE TEMPERATURES THROUGH THE PERIOD. HOENISCH && .AVIATION... VFR CONDITIONS TO PREVAIL INTO MID AFTERNOON. THEN THE AIRMASS WILL BECOME SLIGHTLY UNSTABLE BY EARLY THIS EVENING OVER THE REGION. EXPECT ISOLATED THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS BETWEEN HELENA AND LEWISTOWN BY 01Z. THESE THUNDERSTORMS WILL BEGIN TO DIMINISH AFTER 06Z. EXPECT GUSTY SURFACE WINDS AS THE STORMS MOVE THROUGH. LEWISTOWN HAS THE BEST CHANCE AT SEEING ANY PRECIP AND STRONG WINDS THIS EVENING. OTHERWISE...EXPECT CLEARING SKIES AFTER 07Z...AS DRIER AND MORE STABLE AIR MOVE INTO THE REGION. BRUSDA && .FIRE WEATHER... EXPECT LOW HUMIDITIES...GUSTY WINDS...AND ISOLATED THUNDERSTORMS IN THE HAVRE AND LEWISTOWN AREAS ON WEDNESDAY AFTERNOON AND EVENING. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS REGION. ADDITIONALLY...WIDESPREAD GUSTY WINDS AND LOW HUMIDITIES ARE EXPECTED OVER ALL OF THE PLAINS OF NORTH CENTRAL MONTANA ON THURSDAY. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF NORTH CENTRAL MONTANA FOR THURSDAY. PLEASE REFER TO THE LATEST FIRE WEATHER STATEMENTS FOR FURTHER DETAILS. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 58 87 57 87 / 10 10 10 0 CTB 56 84 54 80 / 10 10 10 0 HLN 61 91 58 91 / 10 10 10 0 BZN 55 88 50 89 / 10 20 10 0 WEY 44 80 39 81 / 20 20 10 10 DLN 56 87 52 88 / 10 10 10 0 HVR 58 91 59 91 / 10 10 10 0 LWT 57 88 55 86 / 20 20 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR MTZ112-MTZ113-MTZ114-MTZ115-MTZ116-MTZ117. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MTZ113-MTZ115. && SHORT TERM...SCHAUMANN LONG TERM...HOENISCH AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 204 PM MDT TUE JUL 11 2006 MTZ009>014-044>051-054-121200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 204 PM MDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF THE LOWER ELEVATIONS OF NORTH CENTRAL AND CENTRAL MONTANA FOR WEDNESDAY AND THURSDAY. PLEASE REFER TO THE LATEST FIRE WEATHER STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-121200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 204 PM MDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 117 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521497.